Alert archive / Wisconsin / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 11, 2011, 9:51 AM CDT for Chippewa County, Dunn County, Eau Claire County, Wisconsin. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 9:51 AM CDT (14:51 UTC)
- Expired
- May 11, 2011, 10:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, WI, Dunn County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 10:15 AM CDT | HAIL 0.75 | 4 Wsw Chippewa Falls, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -538 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
259 WWUS83 KMPX 111451 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 951 AM CDT WED MAY 11 2011 WIZ025-027-028-111545- CHIPPEWA-DUNN-EAU CLAIRE- 951 AM CDT WED MAY 11 2011 ...THUNDERSTORMS MOVING OVER CHIPPEWA...DUNN AND EAU CLAIRE COUNTIES THROUGH 1045 AM CDT... AT 946 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF CARYVILLE. THIS STORM WAS MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CARYVILLE. MENOMONIE. ELK MOUND. TAINTER LAKE. LAKE HALLIE. COLFAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4521 9207 4520 9099 4465 9133 4475 9209 TIME...MOT...LOC 1451Z 205DEG 19KT 4481 9172 $$ TRH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 11, 7:05 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 11, 7:05 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 705 AM CDT WED MAY 11 2011...UPDATED FOR 12 TAF .DISCUSSION... A RATHER COMPLICATED FORECAST NOT ONLY FOR TODAY BUT FOR THE NEXT SEVERAL DAYS AS DOUBLE BARREL UPPER LOWS AFFECT AREA. THRU THURSDAY MAIN INFLUENCE WILL BE FROM THE DEEP UPPER LOW CURRENTLY OVER THE SW U.S. AS IT EJECTS PIECES OF ENERGY NORTHWARD. THEN WE ARE UNDER THE EFFECTS OF UPPER LOW CURRENTLY LIFTING NE ACROSS MB INTO OT WHICH THEN BOOMERANGS BACK INTO AREA FRIDAY AND INTO THE WEEKEND. SATELLITE IMAGERY SHOWS TWO FAIRLY WELL DEFINED SHORTWAVES WHICH WILL BRING IN SHOWERS/TSTMS FOR TODAY. LEAD FEATURE IS NOW APPROACHING SW IA AND IS ALREADY SPREADING PRECIP BACK INTO SW MN. THIS AREA OF PRECIP WILL SPRED ACRS ABOUT THE SE 1/2 OF CWA THIS MORNING. HRRR LOOKS LIKE IT HAS A GOOD HANDLE ON THIS FIRST WAVE. SECOND FEATURE NOW LIFTING NE ACRS E OK AND WILL PROVIDE SUPPORT FOR ANOTHER ROUND OF TSTMS THIS AFTN. DIFFICULT TO SAY WHERE SFC FRONT WILL LIE DURING THE AFTN AND THERE ARE DIFFERENCES BTWN NAM/GFS WITH NAM POSITION A BIT FARTHER EAST KEEPING BEST SBCAPE CONFINED TO SE CORNER OF MN INTO WI. CLOUDS SHOULD DAMPEN HEATING TODAY WHICH WILL LIMIT INSTABILITY SOMEWHAT...BUT STILL THE POSSIBILITY OF SOME HAILERS FROM SC MN INTO WC WI. DEWPOINT FORECAST ALSO A CHALLENGE TODAY. SURGE OF DRY AIR PUSHED WELL INTO AREA YESTERDAY AFTERNOON AND DURING NIGHT BEHIND SURFACE TROF. CURRENTLY MID 40 DEWPOINTS ARE COMMON ACROSS W 1/2 CWA. SHOWERS SPREADING BACK INTO AREA WILL ELEVATE THEM DURING THE DAY...BUT THEY MAY STAY IN THE 40S UP TOWARD AXN/MOX. MAY BE A BIT OF A BREAK IN PCPN DEVELOPING IN THE EVENING AS SECOND SHORTWAVE LIFTS THRU...BUT PWATS REMAIN QUITE HIGH ESPECIALLY ACRS S CWA AND MID LVLS STILL FAIRLY UNSTBL. CONFINED QPF VALUES MUCH OVER .20 TO SC MN. GFS QUITE A BIT MORE AGGESSSIVE THAN NAM ON QPF FOR THURSDAY WITH STRONGER UPPER DIVERGENCE ACROSS S MN ASSOCIATED WITH UPPER LOW OVER KS. CUT BACK A BIT ON OUR GOING POPS THURSDAY. MUCH COLDER AIRMASS INTRUDES FROM THE NORTH BEGINNING THURSDAY INTO THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH OUT OF CANADA KEEPING NORTHERLY WINDS ACROSS OUR AREA. COLD UPPER LOW DROPPING SOUTH THRU AREA WILL BRING SCATTERED SHOWERS INTO SUNDAY. && .AVIATION.../12Z TAF ISSUANCE/ INVERTED TROUGH THRUSTING NE ACROSS SOUTHERN HALF OF MINNESOTA FROM STRONG SURFACE CYCLONE OVER WESTERN KS WILL BE MAIN GENERATOR OF MAINLY LIGHT TO MODERATE SHOWERS AND ISOLATED THUNDER INTO THIS EVENING...ESPECIALLY FROM SOUTH CENTRAL MN TO WEST CENTRAL WI. VFR CIGS AND VSBYS WILL PREVAIL TODAY...SAVE STC...WHICH WILL CONTEND WITH MVR VSBYS PRIOR TO 13Z. THETA E ADVECTION AND MOISTURE TRANSPORT STILL POINTING TO TWO SLUGS OF MOISTURE AFFECTING AIRPORT VENUES. ONE OF COURSE THIS MORNING...AND THE OTHER AREA DEVELOPING LATE THIS AFTN INTO THE MID EVENING HOURS...WITH LATER DEVELOPMENT ANTICIPATED ACROSS WI AND EAST CENTRAL MN SITES. DECENT SLUG OF LI'S WILL OVERSPREAD MUCH OF THE SOUTHERN QUARTER OF MN DURING THE EVENING HOURS. LACK OF HEATING AND LOWER DEWPOINTS LIMITS ANOTHER SIGNIFICANT ROUND OF SEVERE WEATHER AS WAS SEEN YESTERDAY AFTERNOON AND EVE. POTENTIAL IS THERE FOR MVFR CIGS LATE TONIGHT ACROSS MOST TAF SITES...WITH NW FLOW STRONG ENOUGH TO KEEP MOST AREAS FREE FROM DENSE FOG. LOWEST CIGS SHOULD MATERIALIZE OVER AXN...EAU AND RNH. KMSP...SCT LIGHT SHOWER ACTIVITY WILL OVERSPREAD MSP SITE AFT 14Z. POSITIVE LI'S POINTING TO LIMITED CHANCES FOR T-STORM ACTIVITY THIS MORNING...BUT INCREASING BY LATE AFTN AS INVERTED TROUGH PIVOTS SE ACROSS WEST CENTRAL WI AND EAST CENTRAL/SE MN. VFR CIG AND VSBY WILL HOLD OVER KMSP FOR MAJORITY OF PERIOD...SAVE FOR T-STORM INTRUSION LATER THIS AFTN. ALTHOUGH HAVE LEFT OUT ANY LOWERING OF CLOUD DECK LATE TONIGHT THERE IS A CHANCE FOR LIMITED MVFR CIGS THIS LOCATION...WITH VFR CIGS EXPECTED TO CONTINUE INTO THURSDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/AZ
Hazardous weather outlook, May 11, 4:41 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 441 AM CDT WED MAY 11 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 120945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 441 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SOME THUNDERSTORMS WILL SPREAD OUT OF IOWA THEN MAINLY ACROSS SOUTHERN AND EAST CENTRAL MINNESOTA EARLY THIS MORNING AND INTO WEST CENTRAL WISCONSIN BEFORE NOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ACROSS SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THURSDAY AND THURSDAY NIGHT AS A LOW PRESSURE SYSTEM LINGERS OVER THE UPPER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 11, 9:51 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 951 AM CDT WED MAY 11 2011 WIZ025-027-028-111545- CHIPPEWA-DUNN-EAU CLAIRE- 951 AM CDT WED MAY 11 2011 ...THUNDERSTORMS MOVING OVER CHIPPEWA...DUNN AND EAU CLAIRE COUNTIES THROUGH 1045 AM CDT... AT 946 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF CARYVILLE. THIS STORM WAS MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CARYVILLE. MENOMONIE. ELK MOUND. TAINTER LAKE. LAKE HALLIE. COLFAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4521 9207 4520 9099 4465 9133 4475 9209 TIME...MOT...LOC 1451Z 205DEG 19KT 4481 9172 TRH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:00 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 60 min |
| May 10, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 39 min |
| May 10, 7:21 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 54 min |
| May 10, 7:24 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Dakota, Hennepin, Scott | 66 min |
| May 10, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Isanti, Mille Lacs, Sherburne, Wright | 62 min |
| May 10, 7:46 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 59 min |
| May 10, 7:47 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 58 min |
| May 10, 7:54 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 53 min |
| May 10, 7:55 PM CDT | Tornado Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 35 min |
| May 10, 8:10 PM CDT | Tornado Warning | MPX | Hennepin | 35 min |
| May 10, 8:27 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 63 min |
| May 10, 8:44 PM CDT | Tornado Warning | MPX | Anoka, Isanti, Sherburne | 35 min |
| May 10, 8:51 PM CDT | Tornado Warning | MPX | Isanti, Kanabec, Mille Lacs | 39 min |
| May 10, 9:19 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 41 min |
| May 10, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 46 min |
| May 10, 9:31 PM CDT | Areal Flood Advisory | MPX | Isanti, Kanabec, Mille Lacs | 3 hr |
| May 10, 10:00 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 43 min |
| May 10, 10:03 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 36 min |
| May 10, 10:19 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 56 min |
| May 10, 10:43 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 47 min |
| May 10, 9:09 PM CDT | Special Weather Statement | MPX | Polk | 66 min |
| May 10, 11:28 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 47 min |
| May 11, 11:01 AM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Rusk | 74 min |
| May 11, 11:05 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin | 40 min |
| May 11, 12:43 PM CDT | Special Weather Statement | MPX | Rusk | 47 min |
| May 11, 12:50 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.